Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 12, 2011Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 12, 2011, 4:12 PM EDT for Okeechobee County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Jul 12, 2011, 5:00 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS82 KMLB 122012
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE JUL 12 2011

FLZ058-122100-
OKEECHOBEE-
412 PM EDT TUE JUL 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER OKEECHOBEE COUNTY...

* UNTIL 500 PM EDT.

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING NEAR BASINGER... 
MOVING NORTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WILL DEVELOP 
OVER OKEECHOBEE COUNTY AS THE SEA AND LAKE BREEZE BOUNDARIES 
COLLIDE. 

THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW 
AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
      2733 8105 2736 8104 2738 8107 2738 8112
      2762 8111 2763 8090 2756 8077 2744 8067
      2720 8094
TIME...MOT...LOC 2011Z 219DEG 8KT 2732 8097

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:42 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 12, 2:42 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT TUE JUL 12 2011

.DISCUSSION...

CURRENTLY-TONIGHT...DIFFUSE WEST COAST SEA BREEZE CURRENTLY
HEADING EASTWARD WILL EVENTUALLY COLLIDE WITH THE EAST COST SEA
BREEZE THAT IS DEVELOPING AND PUSHING SLOWLY INLAND ALONG THE
COAST. EXPECT A GENERAL INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY BETWEEN THESE TWO BOUNDARIES WITH MORE SCATTERED
DEVELOPMENT NEAR THE COAST WHERE THEY COLLIDE LATE TODAY. A FEW
STRONGER STORMS MAY FORM ALONG THIS COLLISION...PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. CONVECTION
WILL WIND DOWN SOON AFTER SUNSET WITH ONLY A SLIGHT CHANCE FOR
SHOWERS AND STORMS CONTINUING THROUGH MIDNIGHT. SKIES SHOULD THEN
BEGIN TO CLEAR OUT WITH LOWS GENERALLY IN THE LOW/MID 70S.

WED-THUR...SFC TROUGH EXTENDING INTO THE SOUTHEASTERN U.S. WILL
KEEP HIGH PRESSURE RIDGE AXIS SOUTH OF THE AREA. WEST/SOUTHWEST
FLOW WILL CONTINUE TO LEAD TO A SLOWER INLAND PROGRESSION OF THE
EAST COAST SEA BREEZE BOUNDARY EACH AFTERNOON...ESPECIALLY NORTH
OF THE CAPE. ABOVE NORMAL MOISTURE VALUES WILL CONTINUE TO ALLOW
FOR SCATTERED SHOWERS/STORMS EACH AFT. HOWEVER STRONGER CONVECTION
WILL MAINLY BE LIMITED TO ANY COLLISIONS NEAR THE COAST AS TEMPS
ALOFT STAY WARMER THAN NORMAL AROUND -5C AT 500MB. WEAK STEERING
FLOW WILL ALSO PERSIST WITH LOCALLY HEAVY RAINFALL OCCURRING WITH
ANY STORMS THAT FORM. HIGHS WILL GENERALLY REACH THE LOW 90S WITH
LOW/MID 70S FOR MIN TEMPS OVERNIGHT.

FRI-TUE..(PREVIOUS DISCUSSION) HIGH PRESSURE RIDGE SLOWLY SHIFTS
NORTH INTO CENTRAL FLORIDA INTO THE WEEKEND. BOTH THE 12/00Z GFS
AND 11/12Z ECMWF DEVELOP AREAS OF LOWER PRESSURES ALONG THE
MOISTURE RIBBON LYING OVER NORTHERN FLORIDA SUN AS VORTICITY MAXES
MOVE DOWN THE EASTERN SIDE OF THE MID LEVEL RIDGE OVER THE
SOUTHEAST /SC-GA-FL AND KEEPS THE AREAS OF LOWER PRESSURES THROUGH
TUE.

SOUTHWEST TO WEST WIND FLOW GENERALLY TENDS TO PUSH DAYTIME
TEMPERATURES A COUPLE OF DEGREES ABOVE THEIR CLIMO VALUES BUT HIGHS
SHOULD REMAIN IN THE LOWER 90S.

&&

.AVIATION...TEMPO IFR/MVFR CONDS EXPECTED WITH ANY SCT SHRA/TSRA
THROUGH 00Z. THEN SHOULD SEE CONVECTION DECREASING AND ENDING BY
MIDNIGHT. VFR CONDS WILL CONTINUE INTO TOMORROW MORNING AND THEN
WILL SEE SCT SHRA/TSRA DEVELOPING ONCE AGAIN INTO THE AFT.

&&

.MARINE...SURFACE RIDGE AXIS WILL REMAIN SOUTH OF CENTRAL FLORIDA
THROUGH MID WEEK AND THEN BEGIN TO SHIFT NORTHWARD BACK OVER
CENTRAL FLORIDA BY FRI AND INTO THE WEEKEND. SOUTH TO SOUTHWEST
FLOW WILL GENERALLY CONTINUE THROUGH THE WORK WEEK AND REMAIN
BELOW 15 KTS. SEAS NEARSHORE WILL STAY AROUND 1-2 FT AND UP TO 3
FEET OFFSHORE. A WEAK WESTERLY STEERING FLOW MAY CONTINUE TO ALLOW
STORMS THAT FORM OVER THE MAINLAND TO MOVE INTO THE NEARSHORE
WATERS DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  76  91 /  20  40  20  40
MCO  75  93  76  94 /  20  50  20  40
MLB  75  90  75  91 /  20  40  20  40
VRB  74  91  74  90 /  20  30  20  40
LEE  77  93  77  93 /  20  50  20  40
SFB  77  93  77  94 /  20  50  20  40
ORL  77  93  77  94 /  20  50  20  40
FPR  74  90  74  91 /  20  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

PUBLIC/MARINE/AVIATION...WEITLICH
RADAR/IMPACT WEATHER...PENDERGRAST
Hazardous weather outlook, Jul 12, 12:13 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1213 PM EDT TUE JUL 12 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1213 PM EDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A MOIST AIR MASS ALONG WITH LIGHT ENVIRONMENTAL WINDS WILL RESULT
IN UNIFORM COVERAGE OF SCATTERED LIGHTNING STORMS THIS AFTERNOON.
STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE
BOUNDARY...THEN GRADUALLY INCREASE IN COVERAGE AND INTENSITY
THROUGH EARLY EVENING AS BOUNDARIES INTERACT.

TEMPERATURES ALOFT REMAIN A LITTLE WARMER THAN NORMAL...BUT A FEW
STRONG STORMS WILL STILL PRODUCE FREQUENT LIGHTNING STRIKES ALONG
WITH LOCALLY HEAVY RAINS.

.FLOOD IMPACT...
STORMS WILL MOVE LITTLE AGAIN TODAY SO LOCAL 2 TO 3 INCH DOWNPOURS WILL
OCCUR IN STRONGER AND SLOW MOVING CELLS...LEADING TO NUISANCE PONDING
OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
BOATERS SHOULD BE ALERT FOR SLOW MOVING AND INTENSIFYING STORMS
THIS AFTERNOON OVER LAND. FREQUENT LIGHTNING STRIKES...TORRENTIAL
DOWNPOURS AND GUSTY WINDS TO AROUND 35 KNOTS WILL BE POSSIBLE WITH
ISOLATED STRONG STORMS. SOME STORMS WILL DRIFT SLOWLY EAST TO THE
COAST BETWEEN FLAGLER BEACH AND CAPE CANAVERAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE ATLANTIC HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS THE
SOUTHERN PENINSULA THROUGH LATE WEEK WHICH WILL KEEP AFTERNOON
STORMS SCATTERED ACROSS THE AREA. BY THE WEEKEND...THE RIDGE AXIS
IS FORECAST TO LIFT TO THE CENTRAL PENINSULA WHICH WOULD SHIFT
MOST STORMS TO INTERIOR SECTIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

LASCODY/PENDERGRAST

In the hours before

Special weather statement, Jul 12, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE JUL 12 2011

FLZ058-122100-
OKEECHOBEE-
412 PM EDT TUE JUL 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER OKEECHOBEE COUNTY...

* UNTIL 500 PM EDT.

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING NEAR BASINGER...
MOVING NORTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WILL DEVELOP
OVER OKEECHOBEE COUNTY AS THE SEA AND LAKE BREEZE BOUNDARIES
COLLIDE.

THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
      2733 8105 2736 8104 2738 8107 2738 8112
      2762 8111 2763 8090 2756 8077 2744 8067
      2720 8094
TIME...MOT...LOC 2011Z 219DEG 8KT 2732 8097

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:28 PM EDTSpecial Marine WarningMLB92 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.